ZocdocAnswersWhat could happen if someone take 750mg of trazodone, 2.5mg of xanax, and 330mg of cymbalta?

Question

What could happen if someone take 750mg of trazodone, 2.5mg of xanax, and 330mg of cymbalta?

and ingested it 4 nights ago?

Answer

I would suggest that the person the consumed these medications proceed directly to the nearest emergency department. The reason for this is that it seems that this may have been a suicide attempt. Anyone that is suspected of attempting suicide should be evaluated by a healthcare professional immediately. Trazodone is a medication that we used to use for depression, but now use almost exclusively as a sleep aid. 750 mg of trazodone is a very high amount and likely caused significant sedation. After 96 hours, the majority of the trazodone is probably out of this person system, but I cannot say that for sure. The amount of Xanax taken would certainly produce a significant amount of sedation as well. The Xanax is likely out of this person some system by now. 330 mg of Cymbalta is also a large amount. This amount of Cymbalta could potentially cause a condition called serotonin syndrome. It could potentially also cause heart problems. The emergency department will perform a toxicology screen to make sure that no other drugs are in the system. At 96 hours, if this person is feeling well and there electrocardiogram looks okay, then they will not likely need to be admitted to the hospital specifically for medical reasons. However, it will likely need to be admitted for psychiatric reasons if this was a suicide attempt.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.